Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 8, 2021, 5:47 PM CDT for Price County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 8, 2021, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Price County, WI
The radar
The Green Bay radar (KGRB), 204 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS53 KDLH 082247
SVRDLH
WIC099-082330-
/O.NEW.KDLH.SV.W.0004.210608T2247Z-210608T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
547 PM CDT Tue Jun 8 2021
The National Weather Service in Duluth MN has issued a
* Severe Thunderstorm Warning for...
Southeastern Price County in north central Wisconsin...
* Until 630 PM CDT.
* At 546 PM CDT, a severe thunderstorm was located near Prentice, or
24 miles southeast of Park Falls, moving southeast at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Prentice around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4562 9041 4575 9018 4562 9004 4556 9004
4550 9009 4546 9027
TIME...MOT...LOC 2246Z 324DEG 6KT 4562 9024
HAIL...1.00IN
WIND...<50MPH
$$
JDS3 follow-up statements
195
WWUS53 KDLH 082300
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
600 PM CDT Tue Jun 8 2021
WIC099-082330-
/O.CON.KDLH.SV.W.0004.000000T0000Z-210608T2330Z/
Price WI-
600 PM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN PRICE COUNTY...
At 559 PM CDT, a severe thunderstorm was located near Prentice, or 25
miles southeast of Park Falls, moving southeast at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Price County, including the following locations...
Brantwood, Cranberry Lake and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud-to-ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4562 9041 4572 9019 4562 9004 4556 9004
4550 9009 4546 9027
TIME...MOT...LOC 2259Z 324DEG 6KT 4560 9022
HAIL...1.00IN
WIND...<50MPH
$$
JDS304
WWUS53 KDLH 082316
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
616 PM CDT Tue Jun 8 2021
WIC099-082330-
/O.CON.KDLH.SV.W.0004.000000T0000Z-210608T2330Z/
Price WI-
616 PM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN PRICE COUNTY...
At 616 PM CDT, a severe thunderstorm was located near Prentice, or 27
miles southeast of Park Falls, moving southeast at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Prentice, Brantwood, and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4554 9034 4563 9013 4556 9004 4550 9009
4546 9027
TIME...MOT...LOC 2316Z 324DEG 6KT 4558 9020
HAIL...1.00IN
WIND...<50MPH
$$
JDS362
WWUS53 KDLH 082326
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
626 PM CDT Tue Jun 8 2021
WIC099-082334-
/O.EXP.KDLH.SV.W.0004.000000T0000Z-210608T2330Z/
Price WI-
626 PM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRICE COUNTY WILL
EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy
rain and frequent cloud-to-ground lightning is still possible with
this thunderstorm.
LAT...LON 4554 9034 4563 9013 4556 9004 4550 9009
4546 9027
TIME...MOT...LOC 2324Z 324DEG 6KT 4557 9019
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:28 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 8, 4:28 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Duluth MN 428 PM CDT Tue Jun 8 2021 .DISCUSSION...(This evening through Monday) Issued at 428 PM CDT Tue Jun 8 2021 Summary: Summery weather will continue for the remainder of the week with very warm temperatures and daily thunderstorm chances. Temperatures trend cooler for Friday through early next week behind a cold front. High pressure builds in for the weekend into next week with limited thunderstorm chances. Late this afternoon a warm front stretched from northeast North Dakota across northern Minnesota swinging south around the Lake Superior lake breeze boundary. Showers and thunderstorms have begun to percolate in the last hour over northwest Wisconsin west to the St. Croix River along and south of the warm front/lake breeze. Shear is weak and instability is plentiful, so think mainly upright pulse storms will be the order of the day. With abundant instability, there will be a potential for the strongest storms to produce hail up to an inch in diameter, locally heavy rain, and frequent cloud-to-ground lightning. A few strong wind gusts can’t entirely be ruled out, either. Storms may develop farther west along the warm front over northern Minnesota, but that area has had cirrus overhead all day and temps are cooler at the surface. Don’t think storms will be as strong there. Storms over the Dakotas may organize and ride northeastward over the mid- level ridge and graze our northern Minnesota zones late tonight through early Wednesday morning. Wednesday will be similar to today with very warm temperatures and chances of afternoon showers and thunderstorms near the lake breeze. Think upright storms will be the norm again with similar risks to today. A few record high temperatures may be set. Strong 850 mb warm air advection is forecast for Thursday as the ridge begins to flatten. Temperatures will be warm once again and the lake breeze is forecast to affect the North Shore. Another round of afternoon and evening storms is possible along with near record high temperatures. A strong cold front is forecast to move eastward through the region on Friday with showers and storms likely. Lowered NBM POPs to a cap of 60% due to concerns with successive days of convection to our west and questions about timing and location of storms. Highs trend cooler on Friday with 70s and 80s forecast. Behind the cold front, high pressure builds in for the weekend with temps nearer to normal, mainly in the 70s and 80s. Temps begin to tick upward slowly early next week as high pressure remains in place. Dry conditions are expected Saturday and beyond. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 137 PM CDT Tue Jun 8 2021 VFR conditions are forecast through 18Z Wednesday, however, there is a small chance of thunderstorms between 08.21Z and 09.05Z, which may briefly produce IFR visibility at the terminals should a storm pass overhead. The greatest potential for storms will be at INL, BRD, and HYR, around 20 percent. There is a lower chance at HIB and DLH, around 10 percent. A southerly nocturnal low-level jet is forecast to develop over northwest Minnesota, the western Dakotas and southern Manitoba tonight. There is a potential for low-level wind shear at INL, but this morning's model data suggests the wind speeds aloft will be at or near 30 kts with surface winds of 3 to 6 knots, thus no explicit mention of LLWS is included at this time. && .MARINE... Issued at 428 PM CDT Tue Jun 8 2021 Northeast winds are expected tonight through Wednesday night and may support rip currents Wednesday afternoon at Twin Ports beaches. Wind speeds of 5 to 10 knots are expected with waves of 1 to 2 feet, possibly as high as 3 feet on Wednesday afternoon near the Twin Ports. Winds turn southerly and southwesterly on Thursday and should carry warm air temperatures over the western arm of Lake Superior. There is a slight chance of an isolated thunderstorm this evening and additional thunderstorm chances each afternoon through the night between today and Friday night. && .PRELIMINARY POINT TEMPS/POPS... DLH 60 76 61 87 / 10 10 20 40 INL 65 92 66 86 / 20 20 30 40 BRD 69 94 71 95 / 20 20 20 30 HYR 65 91 66 91 / 20 20 20 30 ASX 55 77 60 90 / 10 20 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Huyck AVIATION...Huyck MARINE...Huyck
Hazardous weather outlook, Jun 8, 3:22 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 322 PM CDT Tue Jun 8 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-092030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 322 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Isolated thunderstorms may develop this afternoon and evening and linger into tonight, mainly away from Lake Superior. The best chance will be from the Brainerd Lakes east into northwestern Wisconsin. Some stronger storms may be capable of producing gusty winds and small hail, but severe weather is not expected. Heavy rain and frequent cloud-to-ground lightning is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances of thunderstorms each afternoon and evening Wednesday through late Friday night. Record to near record high temperatures will continue through Friday with temperatures expected to trend a little cooler for the weekend into next week. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-150-092030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 322 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight There is a very small chance of an isolated thunderstorm from Ashland to Saxon Harbor this evening. Occasional cloud-to-water lightning, small hail, and wind gusts to 30 knots are possible. Patchy fog may develop tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances of thunderstorms each afternoon and evening Wednesday through late Friday night. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 8, 4:12 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Duluth MN 412 PM CDT Tue Jun 8 2021 WIZ009-082130- Price- 412 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PRICE COUNTY... At 411 PM CDT, a strong thunderstorm was 10 miles northwest of Squirrel Lake, or 11 miles southeast of Turtle Flambeau Flowage, moving southeast at 10 mph. Wind gusts up to 30 mph, half inch diameter hail, torrential rainfall, and frequent cloud to ground lightning can be expected with this storm. This storm will remain over mainly rural areas of northeastern Price County, including the following locations... Pike Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4582 9004 4590 9025 4598 9015 4598 9004 TIME...MOT...LOC 2111Z 296DEG 7KT 4592 9009 JDS
Special weather statement, Jun 8, 4:29 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Duluth MN 429 PM CDT Tue Jun 8 2021 WIZ009-082145- Price- 429 PM CDT Tue Jun 8 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PRICE COUNTY... At 428 PM CDT, an area of strong thunderstorms was 8 miles west of Lac Du Flambeau, or 11 miles southeast of Turtle Flambeau Flowage, moving southeast at 5 mph. Pea size hail, torrential rainfall, and frequent cloud to ground lightning can be expected with these storms. These storms will remain over mainly rural areas of northeastern Price County, including the following locations... Pike Lake. Seek shelter inside a sturdy building and away from windows until these storms pass. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4582 9004 4590 9030 4598 9023 4598 9004 TIME...MOT...LOC 2128Z 304DEG 6KT 4593 9006 JDS
Special weather statement, Jun 8, 4:43 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Duluth MN
443 PM CDT Tue Jun 8 2021
WIZ004-009-082200-
Price-Iron-
443 PM CDT Tue Jun 8 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL IRON AND
NORTHEASTERN PRICE COUNTIES...
At 442 PM CDT, an area of strong thunderstorms was 8 miles west of
Lac Du Flambeau, or 11 miles southeast of Turtle Flambeau Flowage.
These storms were nearly stationary.
Pea size hail, torrential rainfall, and frequent cloud to ground
lightning can be expected with these storms.
These storms will remain over mainly rural areas of northeastern
Price and south central Iron Counties, including the following
locations... Pike Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4598 9004 4583 9005 4591 9027 4608 9015
4600 9002 4598 9002
TIME...MOT...LOC 2142Z 298DEG 2KT 4594 9006
JDSSpecial weather statement, Jun 8, 4:49 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Duluth MN
449 PM CDT Tue Jun 8 2021
WIZ008-009-082200-
Price-Sawyer-
449 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRICE AND EAST
CENTRAL SAWYER COUNTIES...
At 448 PM CDT, a strong thunderstorm was 9 miles west of Park Falls,
moving southeast at 10 mph.
Half inch diameter hail, torrential rainfall, and frequent cloud to
ground lightning can be expected with this storm.
This storm will remain over mainly rural areas of northwestern Price
and east central Sawyer Counties, including the following
locations... Butternut Lake.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4580 9070 4594 9075 4598 9069 4598 9056
4593 9045 4582 9053
TIME...MOT...LOC 2148Z 324DEG 7KT 4590 9063
JDSSpecial weather statement, Jun 8, 4:57 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Duluth MN
457 PM CDT Tue Jun 8 2021
WIZ003-004-008-009-082215-
Price-Iron-Sawyer-Ashland-
457 PM CDT Tue Jun 8 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN IRON...
SOUTHEASTERN ASHLAND...NORTHERN PRICE AND EAST CENTRAL SAWYER
COUNTIES...
At 456 PM CDT, an area of strong thunderstorms was 8 miles west of
Park Falls, moving southeast at 5 mph.
Pea size hail, torrential rainfall, and frequent cloud to ground
lightning can be expected with these storms.
These storms will be near...
Fifield around 515 PM CDT.
Other locations impacted by these storms include Connors Lake,
Butternut Lake, Pike Lake, Wilson Lake Near Phillips and Musser Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4568 9068 4578 9077 4598 9074 4610 9028
4610 8993 4599 8993 4598 9004 4560 9004
TIME...MOT...LOC 2156Z 308DEG 6KT 4590 9062
JDSSpecial weather statement, Jun 8, 5:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Duluth MN
522 PM CDT Tue Jun 8 2021
WIZ009-082245-
Price-
522 PM CDT Tue Jun 8 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PRICE
COUNTY...
At 522 PM CDT, an area of strong thunderstorms was 9 miles east of
Phillips, or 18 miles southeast of Park Falls, moving southeast at 5
mph.
Pea size hail, torrential rainfall, and nearly continuous cloud to
ground lightning can be expected with these storms.
These storms will remain over mainly rural areas of central Price
County, including the following locations... Wilson Lake Near
Phillips, Musser Lake and Cranberry Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
Frequent cloud to ground lightning is occurring with these storms.
Seek shelter immediately inside a building or vehicle until these
storms pass.
LAT...LON 4564 9060 4582 9062 4584 9018 4573 9004
4571 9004 4560 9012
TIME...MOT...LOC 2222Z 317DEG 5KT 4572 9021
JDSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:12 PM CDT | Special Weather Statement | DLH | Price | 18 min |
| Jun 8, 4:29 PM CDT | Special Weather Statement | DLH | Price | 16 min |
| Jun 8, 4:43 PM CDT | Special Weather Statement | DLH | Price | 17 min |
| Jun 8, 4:49 PM CDT | Special Weather Statement | DLH | Price | 11 min |
| Jun 8, 4:57 PM CDT | Special Weather Statement | DLH | Price | 18 min |
| Jun 8, 5:12 PM CDT | Areal Flood Advisory | DLH | Price | 3 hr |
| Jun 8, 5:22 PM CDT | Special Weather Statement | DLH | Price | 23 min |
| Jun 8, 5:41 PM CDT | Areal Flood Advisory | DLH | Price, Sawyer | 3 hr |
| Jun 8, 5:51 PM CDT | Special Weather Statement | DLH | Price | 9 min |
| Jun 8, 6:04 PM CDT | Special Weather Statement | DLH | Price | 11 min |
| Jun 8, 6:08 PM CDT | Areal Flood Advisory | DLH | Price | 3 hr |
| Jun 8, 6:14 PM CDT | Special Weather Statement | DLH | Price | 16 min |
| Jun 8, 6:48 PM CDT | Special Weather Statement | DLH | Price | 12 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.